Alert archive / North Dakota / Frost Advisories in 2013
Frost Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Oct 5, 2013, 3:45 PM CDT for Nelson County, Pembina County, Walsh County, North Dakota. It took effect at Oct 6, 2013, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2013, 3:45 PM CDT (20:45 UTC)
- In effect from
- Oct 6, 2013, 3:00 AM CDT
- Expired
- Oct 6, 2013, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Grand Forks, ND
Counties Nelson County, ND, Pembina County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 99 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 546 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WWUS73 KFGF 052045 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 345 PM CDT SAT OCT 5 2013 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP OFF TONIGHT WITH FREEZING TEMPERATURES FROM THE UPPER 20S TO LOWER 30S EXPECTED. NDZ006-007-014-015-024-061400- /O.NEW.KFGF.FZ.W.0001.131006T0800Z-131006T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 345 PM CDT SAT OCT 5 2013 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...MINIMUM TEMPERATURES FROM THE UPPER 20S TO LOWER 30S EXPECTED * IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ008-016-026-054-061400- /O.NEW.KFGF.FR.Y.0004.131006T0800Z-131006T1400Z/ PEMBINA-EASTERN WALSH-NELSON-WESTERN WALSH- INCLUDING THE CITIES OF...CAVALIER...GRAFTON...LAKOTA...ADAMS 345 PM CDT SAT OCT 5 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TIMING...CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP OFF INTO THE LOWER 30S BY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE LOWER 30S ARE EXPECTED. * IMPACTS...PRECAUTIONS SHOULD BE MADE TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
090 WWUS73 KFGF 060259 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 959 PM CDT SAT OCT 5 2013 ...FREEZING TEMPERATURES TONIGHT... .CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP OFF WITH FREEZING TEMPERATURES FROM THE UPPER 20S TO LOWER 30S EXPECTED. NDZ006-007-014-015-024-061400- /O.CON.KFGF.FZ.W.0001.131006T0800Z-131006T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 959 PM CDT SAT OCT 5 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...MINIMUM TEMPERATURES FROM THE UPPER 20S TO LOWER 30S. * IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ008-016-026-054-061400- /O.CON.KFGF.FR.Y.0004.131006T0800Z-131006T1400Z/ PEMBINA-EASTERN WALSH-NELSON-WESTERN WALSH- INCLUDING THE CITIES OF...CAVALIER...GRAFTON...LAKOTA...ADAMS 959 PM CDT SAT OCT 5 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...MINIMUM TEMPERATURES IN THE LOWER TO MIDDLE 30S. * IMPACTS...PRECAUTIONS SHOULD BE MADE TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
484 WWUS73 KFGF 060935 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 435 AM CDT SUN OCT 6 2013 ...FREEZING OR NEAR FREEZING TEMPERATURES THIS MORNING... .A CLEAR SKY HAS ALLOWED TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S. NDZ006-007-014-015-024-061400- /O.CON.KFGF.FZ.W.0001.000000T0000Z-131006T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 435 AM CDT SUN OCT 6 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...MINIMUM TEMPERATURES TO RANGE FROM THE UPPER 20S TO LOWER 30S. * IMPACTS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NDZ008-016-026-054-061400- /O.CON.KFGF.FR.Y.0004.000000T0000Z-131006T1400Z/ PEMBINA-EASTERN WALSH-NELSON-WESTERN WALSH- INCLUDING THE CITIES OF...CAVALIER...GRAFTON...LAKOTA...ADAMS 435 AM CDT SUN OCT 6 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...MINIMUM TEMPERATURES IN THE LOWER TO MIDDLE 30S. * IMPACTS...PRECAUTIONS SHOULD BE MADE TO PROTECT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JH
690 WWUS73 KFGF 061405 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 905 AM CDT SUN OCT 6 2013 ...FREEZE WARNING HAS EXPIRED... .TEMPERATURES HAVE RISEN INTO THE UPPER 30S AND THE FREEZE WARNING AND FROST ADVISORY HAS BEEN ALLOWED TO EXPIRED. NDZ006-007-014-015-024-061515- /O.EXP.KFGF.FZ.W.0001.000000T0000Z-131006T1400Z/ TOWNER-CAVALIER-BENSON-RAMSEY-EDDY- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...NEW ROCKFORD 905 AM CDT SUN OCT 6 2013 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE RISEN INTO THE UPPER 30S AND THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRED. $$ NDZ008-016-026-054-061515- /O.EXP.KFGF.FR.Y.0004.000000T0000Z-131006T1400Z/ PEMBINA-EASTERN WALSH-NELSON-WESTERN WALSH- INCLUDING THE CITIES OF...CAVALIER...GRAFTON...LAKOTA...ADAMS 905 AM CDT SUN OCT 6 2013 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE RISEN INTO THE UPPER 30S AND THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRED. $$ SPEICHER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Oct 5, 3:35 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 5, 3:35 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
335 PM CDT SAT OCT 5 2013
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 325 PM CDT SAT OCT 5 2013
FORECAST CHALLENGE CONCERNS CONTINUED RAIN POTENTIAL/COVERAGE AND
AMOUNTS. MODELS OVERALL IN PRETTY GOOD AGREEMENT WITH MAIN
FEATURES. CONCERNING QPF WILL FOLLOW GEM/ECMWF/NAM BLEND AS GFS
LOOKS A LITTLE OVERDONE FIRST 12 HOURS.
STACKED LOW TO FINALLY START PROPAGATING EAST OVERNIGHT. PRIOR TO
MORE PROGRESSIVE MOVEMENT RAIN TO BECOME MORE WIDESPREAD ACROSS
MINNESOTA ARCING WEST AND SOUTHWEST ACROSS FA TONIGHT. THIS
STARTING TO OCCUR WITH RAIN EXPANDING ACROSS EAST HALF OF MN IN
ZONE OF UPPER LEVEL DIVERGENCE WITH EXIT REGION OF UPPER JET. MOST
SIGNIFICANT BAND CURRENTLY DEVELOPING ACROSS NORTHERN FA IN MOIST
AXIS WITH EVEN A FEW LTG STRIKES ACROSS NW MN. THIS BAND THEN TO
PIVOT SE WITH TIME AS UPPER SYSTEM SHIFTS EAST. MADE BEST ATTEMPT
WITH POPS HOWEVER EVENING SHIFT WILL LIKELY NEED TO ADJUST AS MAIN
BAND DEVELOPS. AS LOW EXITS LATER THIS EVENING CLEARING SHOULD
START WORKING INTO NW FA. WITH CURRENT TEMPERATURES IN THE 40S AND
UPSTREAM DEWPOINTS IN THE 20S AREAS WHICH CLEAR OUT LONG ENOUGH
SHOULD SEE TEMPERATURES DROP ENOUGH FOR FREEZE CONDITIONS. ISSUED
FREEZE WARNING FOR FAR NW BUFFERED BY FROST ADVISORY. EXTENT OF
COLDER TEMPERATURES WILL BE DEPENDENT ON AMOUNT OF CLEARING.
CLOUDS SHOULD LIMIT COOLING ELSEWHERE.
PCPN SHOULD CONTINUE TO WIND DOWN SUNDAY AS SYSTEM CONTINUES TO
PROPAGATE EAST AND WEAKEN. SE 1/3RD OF FA WILL SEE BEST POTENTIAL
FOR SOME ADDITIONAL -RA MAINLY DURING THE AM. COLUMN NOT VERY COLD
SO AREAS WHICH SEE SOME SOLAR SHOULD SEE A MODEST TEMPERATURE
RECOVERY.
BASED ON THERMAL PROFILES AND LOW LEVEL RH NOT ANTICIPATING ANY
FROST/FREEZE CONDITIONS SUNDAY NIGHT BUT WILL NEED TO MONITOR.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 325 PM CDT SAT OCT 5 2013
WEATHER SETTLES DOWN INTO FIRST HALF OF NEXT WEEK. COLUMN WARMS
THROUGH THE PERIOD SO WILL SEE GRADUALLY WARMER CONDITIONS WITH
MAXIMUM TEMPERATURES CLIMBING ABOVE AVERAGE.
WED-THU PERIOD REMAINS QUIET AS 500 MB RIDGE BUILDS BACK OVER THE
GREAT LAKES-OHIO VALLEY WITH LOCAL AREA IN SOUTHWEST FLOW ALOFT.
TEMPS LOOK TO RUN ABOVE NORMAL WITH DRY WEATHER. NEXT 500 MB LOW
AND ASSOCIATED SFC LOW PROGGED TO MOVE NORTHEAST INTO THE NRN PLAINS
FRI-SAT PERIOD. 12Z GFS/ECMWF DIFFER IN STRENGTH AND TRACK OF THIS
SYSTEM WITH GFS FARTHER SOUTH AND A BIT WEAKER WHILE EURO STRONGER
AND FARTHER NORTH AND WEST. EITHER WAY WILL BRING CHC OF RAIN
SHOWERS INTO THE AREA FRI AFTN INTO SATURDAY. EURO WOULD HAVE
HIGHER QPF THAN GFS. KEPT IDEA OF ISOLD THUNDER AS WELL FRI
AFTN-FRI NIGHT...ESP IF EURO TRACK IS RIGHT AS IT BRINGS UP MORE
UNSTABLE AIR VS THE FARTHER SOUTH GFS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY) ISSUED AT 1220 PM
CDT SAT OCT 5 2013
PERIODS OF LIGHT RAIN WILL CONTINUE TO WRAP AROUND A STRONG LOW
PRESSURE SYSTEM MOVING ACROSS SOUTHERN MN. THERE SHOULD BE MORE DRY
PERIODS THAN WET GIVEN THE BROKEN NATURE OF THE PRECIPITATION...SO
WILL LIMIT RAIN MENTION TO THE FIRST FEW HOURS OF THE TAF AND AMEND
AS NECESSARY. IFR/MVFR CEILINGS WILL CONTINUE THROUGH SUNDAY
MORNING...EXCEPT AT KDVL WHERE SOME CLEARING IS EXPECTED BY LATE
THIS EVENING. DEPENDING ON THE DEGREE OF CLEARING AND STRENGTH OF
THE WIND...SOME FOG DEVELOPMENT IS POSSIBLE. HOWEVER...TOO MUCH
UNCERTAINTY AT THIS TIME TO INCLUDE IN TAF. GUSTY NORTH-NORTHEAST
WIND WILL GRADUALLY BACK TO THE NORTHWEST AND DECREASE IN INTENSITY
OVERNIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FREEZE WARNING FROM 3 AM TO 9 AM CDT SUNDAY FOR NDZ006-007-014-
015-024.
FROST ADVISORY FROM 3 AM TO 9 AM CDT SUNDAY FOR NDZ008-016-026-
054.
MN...NONE.
&&
SHORT TERM...VOELKER
LONG TERM...RIDDLE/VOELKER
AVIATION...ROGERSHazardous weather outlook, Oct 5, 6:07 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 607 AM CDT SAT OCT 5 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 607 AM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR GRIGGS...BARNES...RANSOM AND SARGENT COUNTIES UNTIL 10 AM CDT. EXPECT NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH SOME HIGHER GUSTS THIS MORNING. THE WND ADVISORY MAY HAVE TO BE EXTENDED INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:45 PM CDT | Freeze Warning | FGF | Benson, Cavalier, Eddy, Ramsey, Towner | 17 hr |
Nearby
Frost Advisories in North Dakota, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.